Sugammadex-Induced Anaphylactic Shock Reversed With Short-Term Continuous Veno-Venous Hemodiafiltration: A Case Report

A A Pract. 2023 Nov 7;17(11):e01725. doi: 10.1213/XAA.0000000000001725. eCollection 2023 Nov 1.

Abstract

Anaphylaxis is a life-threatening, systemic, hypersensitivity reaction, manifested by urticaria, hypotension, and respiratory symptoms. Antigens that are cleared renally may have protracted exposure in patients with impaired renal function, resulting in prolonged and refractory anaphylactic shock. After administration of sugammadex, a 47-year-old man developed prolonged, refractory anaphylactic shock, with anuria due to acute kidney injury. The patient was treated with continuous, short-term, veno-venous hemodiafiltration. Initiating this therapy in patients with refractory anaphylactic shock and anuria due to an antigen that is excreted renally can expedite recovery.

Publication types

  • Case Reports

MeSH terms

  • Anaphylaxis* / chemically induced
  • Anaphylaxis* / therapy
  • Anuria* / chemically induced
  • Continuous Renal Replacement Therapy*
  • Humans
  • Hypotension* / chemically induced
  • Male
  • Middle Aged
  • Sugammadex / adverse effects

Substances

  • Sugammadex